Alert archive / Massachusetts / Small Craft Advisories in 2018

Small Craft Advisory 121, NWS Boston/Norton, MA

October 10, 2018

NWS Boston/Norton, MA issued this small craft advisory at Oct 10, 2018, 4:06 AM EDT. It took effect at Oct 11, 2018, 12:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 10, 2018, 4:06 AM EDT (08:06 UTC)
In effect from
Oct 11, 2018, 12:00 PM EDT
Expired
Oct 10, 2018, 2:18 PM EDT
In force
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

310 
WHUS71 KBOX 100806
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
406 AM EDT Wed Oct 10 2018

ANZ256-101615-
/O.NEW.KBOX.SC.Y.0121.181011T1600Z-181011T2200Z/
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
406 AM EDT Wed Oct 10 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT
THURSDAY...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from noon to 6 PM EDT
Thursday.

* WINDS AND SEAS...South winds 15 to 20 kt with gusts up to 30 
  kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

ANZ255-101615-
/O.NEW.KBOX.SC.Y.0121.181011T1800Z-181011T2200Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
406 AM EDT Wed Oct 10 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 6 PM EDT
THURSDAY...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from 2 PM to 6 PM EDT
Thursday.

* WINDS AND SEAS...South winds around 15 kt with gusts up to 25 
  kt. Seas 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

ANZ250-254-101615-
/O.NEW.KBOX.SC.Y.0121.181011T2000Z-181011T2200Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
406 AM EDT Wed Oct 10 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM TO 6 PM EDT
THURSDAY...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from 4 PM to 6 PM EDT
Thursday.

* WINDS AND SEAS...South winds 10 to 15 kt with gusts up to 25 
  kt. Seas 3 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

ANZ235-237-101615-
/O.NEW.KBOX.SC.Y.0121.181011T1700Z-181011T2200Z/
Rhode Island Sound-Block Island Sound-
406 AM EDT Wed Oct 10 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 6 PM EDT
THURSDAY...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from 1 PM to 6 PM EDT
Thursday.

* WINDS AND SEAS...South winds 10 to 20 kt with gusts up to 30 
  kt. Seas 3 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

ANZ233-234-101615-
/O.NEW.KBOX.SC.Y.0121.181011T1800Z-181011T2200Z/
Vineyard Sound-Buzzards Bay-
406 AM EDT Wed Oct 10 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 6 PM EDT
THURSDAY...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from 2 PM to 6 PM EDT
Thursday.

* WINDS AND SEAS...South winds 10 to 15 kt with gusts up to 30 
  kt. Seas 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

ANZ231-232-101615-
/O.NEW.KBOX.SC.Y.0121.181011T1800Z-181011T2200Z/
Cape Cod Bay-Nantucket Sound-
406 AM EDT Wed Oct 10 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 6 PM EDT
THURSDAY...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from 2 PM to 6 PM EDT
Thursday.

* WINDS AND SEAS...South winds 10 to 15 kt with gusts up to 25 
  kt. Seas 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

ANZ236-101615-
/O.NEW.KBOX.SC.Y.0121.181011T1800Z-181011T2200Z/
Narragansett Bay-
406 AM EDT Wed Oct 10 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 6 PM EDT
THURSDAY...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from 2 PM to 6 PM EDT
Thursday.

* WINDS AND SEAS...South winds 10 to 15 kt with gusts up to 30 
  kt. Waves 2 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
1 follow-up statement
979 
WHUS71 KBOX 101818
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
218 PM EDT Wed Oct 10 2018

ANZ231>234-255-110230-
/O.CAN.KBOX.SC.Y.0121.181011T1800Z-181011T2200Z/
/O.NEW.KBOX.GL.A.0028.181011T2100Z-181013T0000Z/
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
218 PM EDT Wed Oct 10 2018

...GALE WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING...

The National Weather Service in Boston/Norton has issued a Gale
Watch, which is in effect from Thursday afternoon through Friday
evening. The Small Craft Advisory has been cancelled.

* WINDS AND SEAS...Southwest winds initially midday Thursday
  through Thursday evening 20 to 30 kt with gusts up to 40 kt.
  Northwest winds Friday morning through Friday afternoon 20 to 30
  kt with gusts up to 40 kts. Highest seas 7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

ANZ235-237-110230-
/O.CAN.KBOX.SC.Y.0121.181011T1700Z-181011T2200Z/
/O.NEW.KBOX.GL.A.0028.181011T2100Z-181013T0000Z/
Rhode Island Sound-Block Island Sound-
218 PM EDT Wed Oct 10 2018

...GALE WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING...

The National Weather Service in Boston/Norton has issued a Gale
Watch, which is in effect from Thursday afternoon through Friday
evening. The Small Craft Advisory has been cancelled.

* WINDS AND SEAS...Southwest winds initially midday Thursday 
  through Thursday evening 15 to 25 kt with gusts up to 35 kt. 
  Northwest winds Friday morning through Friday afternoon 15 to 25
  kt with gusts up to 35 kts. Highest seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

ANZ256-110230-
/O.CAN.KBOX.SC.Y.0121.181011T1600Z-181011T2200Z/
/O.NEW.KBOX.GL.A.0028.181011T2100Z-181013T0000Z/
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
218 PM EDT Wed Oct 10 2018

...GALE WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING...

The National Weather Service in Boston/Norton has issued a Gale
Watch, which is in effect from Thursday afternoon through Friday
evening. The Small Craft Advisory has been cancelled.

* WINDS AND SEAS...Southwest winds initially midday Thursday
  through Thursday evening 20 to 30 kt with gusts up to 40 kt.
  Northwest winds Friday morning through Friday afternoon 20 to 30
  kt with gusts up to 40 kts. Highest seas 6 to 11 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

ANZ254-110230-
/O.CAN.KBOX.SC.Y.0121.181011T2000Z-181011T2200Z/
/O.NEW.KBOX.GL.A.0028.181011T2100Z-181013T0000Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
218 PM EDT Wed Oct 10 2018

...GALE WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING...

The National Weather Service in Boston/Norton has issued a Gale
Watch, which is in effect from Thursday afternoon through Friday
evening. The Small Craft Advisory has been cancelled.

* WINDS AND SEAS...Southwest winds initially midday Thursday
  through Thursday evening 20 to 30 kt with gusts up to 40 kt.
  Northwest winds Friday morning through Friday afternoon 20 to 30
  kt with gusts up to 40 kts. Highest seas 7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

ANZ236-101930-
/O.CAN.KBOX.SC.Y.0121.181011T1800Z-181011T2200Z/
Narragansett Bay-
218 PM EDT Wed Oct 10 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Boston/Norton has cancelled the
Small Craft Advisory.

$$

ANZ250-101930-
/O.CAN.KBOX.SC.Y.0121.181011T2000Z-181011T2200Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
218 PM EDT Wed Oct 10 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Boston/Norton has cancelled the
Small Craft Advisory.

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Oct 9, 10:51 PM EDT, 5 hours 15 minutes earlier.

Area forecast discussion, Oct 9, 10:51 PM EDT, 5 hours 15 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1051 PM EDT Tue Oct 9 2018

.SYNOPSIS...
Warm and humid conditions continue into Wednesday. An
approaching cold front will bring showers to the region
Thursday into Thursday evening with locally heavy rainfall.
Michael will likely track southeast of the 40N/70W benchmark,
keeping the threat for heavy rain across far southeast New
England with the best chance across Nantucket Friday into
Friday evening. High pressure will build in for the weekend,
bringing dry but rather cool fall-like weather. A period of wet
weather may return sometime early next week.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...

1015 PM Update...

High pressure ridge oriented NW-SE from western NY to NJ and off
the coast S of the 40N latitude at 02Z. Dewpoints remain in the
mid-upper 60s as temps start to fall back close to the dewpoint
values. Low clouds have been developing along the S coast since
around 00Z as seen on GOES-East Nighttime Fog product, but have
been pushing E-NE and filling in across central and western
areas as well as from N CT into N RI and interior SE Mass. This
is well depicted on latest short range high res guidance.
However, only noting spotty fog with locally reduced
visibilities, with the lowest visibility at KPVC at 1/2SM.

Some question how much fog will develop. The T/Td spreads are
low, but SW winds at 5-10 kt keeping things stirred up. Could
see area of dense fog develop off the S coast which could move
into portions of Cape Cod and the islands, with only patchy fog
further inland mainly after 08Z or so, especially across the
higher inland terrain.

Have updated near term forecast to bring conditions current and
incorporated high res model trends through the remainder of the
overnight.

Previous Discussion...

The high dewpoint airmass in place along with the cooling
boundary layer will allow low clouds to develop across much of
the region overnight. Some fog is expected as well, but it
probably will not be widespread/dense in most locations given
enough southwest flow in the boundary layer. The exception to
that might be near the south coast, Cape and Islands where some
dense fog is possible with moist southwest flow off the ocean.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...

Wednesday...

Persistence forecasting as low clouds gradually clear similar to
that which was observed earlier this morning (Tuesday). Limited
mixing to H925 where temperatures reside around +20C and SW winds
are around 25 mph. As the low cloud deck lifts becoming broken
to scattered, should see temperatures warm into the upper 70s to
low 80s as SW winds gust up around 20 mph. A slight drop in dew-
points, but humidity remaining high with dewpoints around the
mid 60s resulting in it feeling a bit warmer with the early
October sun.

Wednesday night...

Increasing rain / PoP chances. Frontal boundaries converging on
the region along with H925-85 S flow impinging. This ahead of
stronger synoptic forcing from the W, falling heights, and lead
energy. However the mid to upper level ridge still in place, a
measure of subsidence, the focus mainly upon low-level lift.
Have more likely PoPs out W whereas lower threats S/E given the
prevailing mid-upper level ridge. Cloud decks thickening and
lowering, the return of dense fog along the S/SE coast.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Highlights...

* Showers with locally heavy rainfall possible Thu/Thu evening with
  a low risk of flash flooding

* Michael likely spares most of our region heavy rain...but will
  have to keep an eye on far southeast New England esp. Nantucket

* Dry and cool fall-like weather this weekend

* A period of wet weather may return early next week

Details...

Thursday and Thursday Evening...

Quite an interesting setup across southern New England Thursday
into Thursday evening.  While Hurricane Michael will still be across
the southeast states...there will be a backdoor cold front bisecting
our region. There also will be the main cold front approaching from
the northwest. This will pull deep tropical moisture northward into
southern New England. In fact...Pwat anomalies on the GEFS ensembles
are indicated to be between 4 and 5 standard deviations above
normal. There is also a 40 to 50 knot southwest low level jet that
will work on the approaching cold front.

All this put together means there will be periods of showers with
locally heavy rain and a low risk for isolated flash flooding. Any
time a tropical system gets moisture pulled northward along an
approaching front this is a concern.  The problem is these areas can
be localized and it is always very uncertain as to where one might
setup. The models are not too robust on QPF in our region...which
may allow us to escape this threat. However...there is concern given
the very anomalously high Pwats coupled with a strong LLJ.  The
threat for heavy rain and isolated flash flooding would increase if
a boundary gets hung up across our region providing focus for the
strong LLJ/high Pwat plume.

Friday...

Attention will then turn to Michael...which is expected to be a post
tropical system at this time.  As Michael emerges somewhere off the
mid Atlantic coast...it will be picked up by the westerlies aloft
and probably pass southeast of the Benchmark.  This seems
reasonable, as it appears that there is not enough trough
amplification to pull the system northward.  This should spare at
least most of our region the threat of heavy rainfall directly from
Michael.  The exception might be extreme southeast New England and
especially Nantucket.  If Michael moves a bit further north this
area could become prone for heavy rain...but this remains uncertain
at this time. Also, the risk for 40 to 50 mph wind gusts across the
Cape/ACK if Michael tracks close enough.

Saturday and Sunday...

High pressure builds into the region from the west this weekend.
This brings dry weather and also rather cool fall-like weather. High
temperatures this weekend will only be in the 50s to around 60.  In
fact...some outlying locations may see overnight lows drop well down
into the 30s requiring frost headlines.

Monday and Tuesday...

Low confidence forecast in this time range.  Appears that another
trough will be approaching from the west early next week...which may
bring a period of rain to the region but timing is highly uncertain.

&&

.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Wednesday Night/...Moderate confidence.

Overnight...Mainly VFR through 06Z, except MVFR-IFR CIGS across
N CT/RI/SE Mass, with localized LIFR on portions of the
immediate S coast. May see improving conditions along the S
coast, with IFR CIGS moving further inland around or after 08Z,
as well as across the higher inland terrain. Local LIFR VSBYS in
patchy dense fog possible along the S coast, Cape/Islands and
perhaps the high terrain.

Wednesday...Gradual improvement. Leaning similar trends to that
observed earlier today with lifting 13-14z to MVFR to low-end
VFR, becoming BKN to SCT 14-16z. Increasing SW winds with BKN-
SCT decks, gusts up around 20-25 kts, strongest gusts again
across the coast and coastal plain.

Wednesday night...
Lowering back down with the increasing threat of -RA towards morning,
IFR-LIFR. S winds continuing. Dense fog potentially returning to
the S/SE coast.

KBOS Terminal...
MVFR to brief IFR CIGS through the morning push with SW winds
10 kt or less. CIGS should improve to VFR by around 14Z Wed. SW
winds increase with gusts up around 20 kts.

KBDL Terminal...
MVFR CIGS may fall close to IFR at times through the overnight
hours, into the morning push. CIGS should improve to VFR by
around 12Z. Lower confidence continues with reduced VSBYS, but
have kept VFR for now. Can not rule out a period of IFR from
about 08Z-13Z.

Outlook /Thursday through Sunday/...Moderate Confidence.

Thursday: MVFR/IFR conditions possible. Breezy. SHRA, patchy
BR.

Thursday Night: MVFR/IFR conditions possible. Local gusts to 30
kt across the Cape/Islands. Chance SHRA, patchy BR.

Friday: Mainly VFR, with local MVFR possible. Local gusts to 30
kt across the Cape/Islands. Chance SHRA.

Friday Night through Sunday: VFR. Breezy.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Wednesday Night/...High confidence.

10 pm update...

SW winds continue at 10-15 kt with gusts up to 20 kt, highest on
the outer waters, but diminish somewhat overnight. Local
visibility restrictions possible overnight especially across the
southern waters, which should improve during Wed morning as SW
winds increase with gusts to around 20 kt. Winds diminish again
Wed night with areas of fog redeveloping, mainly from around
03Z or so especially on the southern waters.

Outlook /Thursday through Sunday/...Moderate Confidence.

Thursday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Seas locally approaching 5 ft. Rain showers, patchy
fog. Local visibility 1 to 3 nm.

Thursday Night: Low risk for Small Craft Advisory winds with
areas of gusts up to 30 kt. Seas up to 5 ft. Rain showers,
patchy fog. Areas of visibility 1 to 3 nm.

Friday: Moderate to high risk for Small Craft Advisory winds
with gusts up to 30 kt. Low risk for brief gale force wind gusts
around 35 knots...mainly south of the Cape and Islands.  Areas
of rough seas. Chance of rain showers.

Friday Night: Moderate to high risk for Small Craft Advisory
winds with gusts up to 30 kt. Low risk for brief gale force
wind gusts around 35 knots...mainly south of the Cape and
Islands. Areas of rough seas. Slight chance of rain showers.

Saturday: Winds less than 25 kt. Local rough seas.

Saturday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft.

Sunday: Winds less than 25 kt.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...Frank/Sipprell
NEAR TERM...Frank/EVT
SHORT TERM...Sipprell
LONG TERM...Frank
AVIATION...Frank/Sipprell/EVT
MARINE...Frank/Sipprell/EVT
Hazardous weather outlook, Oct 9, 4:29 PM EDT, 11 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
429 PM EDT Tue Oct 9 2018

CTZ002>004-MAZ002>024-026-RIZ001>008-102030-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
429 PM EDT Tue Oct 9 2018

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Showers with locally heavy rainfall will bring a low risk for
isolated flash flooding Thursday into Thursday evening.

Heavy rain and the low risk of flooding will be confined to far
southeast New England by Friday into Friday night. The greatest risk
for heavy rain will be across Nantucket, if Michael tracks close
enough to the region. There also is a low risk for a period of 40 to
50 mph wind gusts across the Cape and Islands if Michael tracks
closer to the region than expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-102030-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
429 PM EDT Tue Oct 9 2018

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A period of north to northwest gale force wind gusts are possible
Friday into Friday night across our southern waters. The main risk
would be south of the outer-islands.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Frank

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 2:18 PM EDTGale WatchBOX14 hr
Oct 10, 2:42 PM EDTFlash Flood WatchBOXBarnstable, Bristol, Dukes, Essex, Franklin, Hampden and 7 more47 hr
Oct 10, 7:04 PM EDTDense Fog AdvisoryBOXNantucket8 hr

Nearby

Small Craft Advisories in Massachusetts, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.